Tennessee, 2013Lightning Strike in Tennessee, February 10, 2013
February 10, 2013 · NWS MEG · 1 event in 1 county or zone
An occluded front moved through West Tennessee during the afternoon hours of February 10, 2013 along with widespread showers and a few thunderstorms. A thunderstorm in Decatur County produced lightning that resulted in a minor injury.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An occluded front moved through West Tennessee during the afternoon hours of February 10, 2013 along with widespread showers and a few thunderstorms. A thunderstorm in Decatur County produced lightning that resulted in a minor injury.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 10, 11:13 AM CST, 42 minutes earlier.
Area forecast discussion, Feb 10, 11:13 AM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1113 AM CST SUN FEB 10 2013
.UPDATE...
UPDATED FOR LOWERING RAIN CHANCES ACROSS THE WEST THIS AFTERNOON.
&&
.DISCUSSION...
BACK EDGE OF PRECIPITATION SHIELD MOVING FASTER THAN FORECAST.
HAVE LOWERED RAIN CHANCES THIS AFTERNOON FOR THE WESTERN AND
CENTRAL ZONES IN THE MIDSOUTH...WITH CURRENT THINKING THAT A FEW
SHOWERS MAY REDEVELOP ACROSS CENTRAL ARKANSAS ALONG THE OCCLUDED
FRONT AND BECOME WIDELY SCATTERED AS THE ENTER OUR REGION AFTER 2PM.
JAB
&&
.PREV DISCUSSION... /ISSUED 523 AM CST SUN FEB 10 2013/
DISCUSSION... /ISSUED 511 AM CST SUN FEB 10 2013/
A RAINY DAY IN STORE FOR THE MIDSOUTH. EARLY MORNING GOES WATER
VAPOR SHOWED A DEEP UPPER LEVEL LONGWAVE TROF CENTERED NEAR NORTH
PLATTE NEBRASKA. THE ASSOCIATED 991MB SURFACE LOW WAS NEARLY IN
THE SAME LOCATION. A COLD FRONT EXTENDED SOUTH OF THE SURFACE LOW
INTO CENTRAL TX... SERVING AS A FOCUS FOR THUNDERSTORMS. THESE
THUNDERSTORMS WERE ROOTED IN AN UNSTABLE BOUNDARY LAYER AND HAVE
PRODUCED SEVERE WEATHER EARLY THIS MORNING.
CLOSER TO HOME...DESPITE INCREASING SURFACE DEWPOINTS...NAM AND
GFS SOUNDINGS BOTH SHOW A RATHER ROBUST INVERSION BELOW 900MB.
MOST...IF NOT ALL OF THUNDERSTORMS SHOULD REMAIN ROOTED AT OR
ABOVE THIS LEVEL TODAY...WITH SURFACE BASED CONVECTION MORE LIKELY
NEARER TO THE COAST. LAPSE RATES ACROSS THE MIDSOUTH REMAIN
MARGINAL...NEARLY MOIST ADIABATIC. ELEVATED CAPE REMAINS BELOW
500 J/KG. WITH THE SURFACE LOW LIFTING INTO MN TODAY AND LITTLE
DISCERNIBLE WAVE ALONG THE COLD FRONT...EXPECT SEVERE CHANCES TO
REMAIN LIMITED TODAY.
TUESDAY NIGHT STILL HOLDS A POTENTIAL FOR SNOW... AS A COMPACT
UPPER LOW LIFTS ACROSS THE LOWER MS RIVER VALLEY. NOT A LOT OF
MOISTURE AVAILABLE TO THIS SYSTEM... BUT IT SHOULD BE EFFICIENT AT
CONVERTING MOISTURE TO PRECIPITATION...GIVEN THE STEEP SATURATED
290K ISENTROPIC UPGLIDE. THERMAL PROFILES BECOME FAVORABLE FOR A
RAIN/SNOW MIXTURE OVER NORTHEAST AR TUESDAY EVENING... WITH A
TRANSITION TO SNOW OVERNIGHT. NAM SHOWS NORTHEAST AR THROUGH WEST
TN IN A DEFORMATION ZONE AFTER MIDNIGHT WEDNESDAY. DEPENDING ON
THE TIMING OF PRECIP CHANGEOVER AND SURFACE TEMPERATURES... 2 TO
3 INCHES OF SNOW COULD OCCUR...ALBEIT WITH SOME MELTING. MUCH WILL
DEPEND ON SUBTLE DETAILS THAT ARE DIFFICULT TO PIN DOWN AT 72 TO
84 HOURS. AT THIS TIME...OFFICIAL SNOW FORECAST GRIDS CALL FOR 1
ACCUMULATIONS FROM EASTERN AR THROUGH NORTHWEST TN.
ARCTIC FRONTAL PASSAGE APPEARS ON TRACK FOR FRIDAY. GFS AND ECMWF
ARE DRIER DURING THIS PERIOD THAN WAS THE CASE IN EARLIER MODEL
RUNS. HAVE KEEP A MENTION OF FLURRIES IN LATE FRIDAY. MAIN STORY
WILL BE COLD...WHICH SHOULD MODERATE CONSIDERABLY BY MONDAY OF
NEXT WEEK. UPPER AIR PATTERN REMAINS FAST AND CHANGEABLE AS WE
HEAD INTO THE LATTER HALF OF FEBRUARY.
PWB
&&
.AVIATION...
12Z TAF SET
VFR CONDITIONS ARE OCCURRING ACROSS ALL FOUR TAF SITES AT THE
PRESENT MOMENT BUT CONDITIONS ARE GOING TO QUICKLY DETERIORATE OVER
THE NEXT ONE TO FOUR HOURS AS MVFR AND EVENTUALLY IFR CIGS SPREAD
ACROSS THE CWA. IN ADDITION...A LINE OF SHRAS/TSRAS WILL PUSH INTO
THE TAF SITES BETWEEN 14-18Z REDUCING VSBYS AND WILL LINGER INTO
THE AFTERNOON HOURS. LIGHT SHRAS MAY LINGER BEHIND THE LINE FOR A
COUPLE OF HOURS LATE THIS AFTERNOON INTO THE EARLY EVENING
HOURS. IFR CIGS SHOULD CLEAR WEST TO EAST DURING EVENING HOURS.
STRONG SOUTHERLY WINDS OF 12-15 KTS WITH HIGHER GUSTS EXPECTED
AHEAD OF LINE. WINDS WILL TURN AROUND TO THE WSW BY THIS EVENING
AS SPEEDS DECREASE TO AROUND 8-10 KTS.
KRM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 63 43 58 39 / 100 10 0 10
MKL 59 43 57 32 / 100 10 0 10
JBR 62 39 55 34 / 100 10 0 10
TUP 62 45 60 39 / 100 40 10 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Feb 10, 8:44 AM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
844 AM CST SUN FEB 10 2013
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111645-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
844 AM CST SUN FEB 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL TRACK ACROSS THE
MIDSOUTH TODAY. LOCALLY HEAVY RAINFALL...GUSTY WINDS...AND SMALL HAIL
MAY OCCUR WITH THE STRONGEST THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
LIGHT SNOW WILL BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY MORNING...
WITH ONE INCH ACCUMULATIONS POSSIBLE NORTH OF A JONESBORO ARKANSAS
TO HUNTINGDON TENNESSEE LINE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
JAB
Lightning, Decatur
- When
- February 10, 11:55 AM CST to 11:56 AM CST
- Where
- Decatur County, 0.79 mi NNE of Parsons Scott Arpt
- Injuries
- 1 direct, 0 indirect
- Reported by
- Public
- Coordinates
- 35.640, -88.123
A woman was struck by lightning while lifting the garage door of a storage unit and suffered a minor injury to her right arm.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, February 10, 201374 injured · $39 million · EF4 · 29 events
- Blizzard in South Dakota, February 10 to 11, 20131 death · 24 events
- Winter Weather in Wisconsin, February 10, 20131 death · $20,000 · 1 event
- Hail and Damaging Winds in Texas, February 10, 2013$636,000 · 1.75 in hail · 25 events
- Tornadoes and Flash Flooding in Alabama, February 10 to 11, 2013$145,000 · EF1 · 10 events
- Tornadoes in Mississippi, February 10, 2013$175,000 · EF1 · 3 events
- Tornado and Damaging Wind in Texas, February 10, 20131 injured · $53,000 · EF0 · 2 events
- High Wind in Tennessee, February 10 to 11, 2013$33,000 · 74 kt wind · 6 events
- Blizzard and Winter Weather in South Dakota, February 10 to 11, 201322 events
- Winter Storm in Minnesota, February 10 to 11, 201316 events
- Damaging Winds in Alabama, February 10 to 11, 2013$16,000 · 50 kt wind · 5 events
- Heavy Snow in Minnesota, February 10 to 11, 201314 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 437857.